MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED OBM MAIN UNIT - V3.1.5

NATUS MEDICAL INCORPORATED OBM MAIN UNIT - V3.1.5
Model Number OBM00401
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref to natus (b)(4).Install date of device: (b)(6) 2021.(b)(4), complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.A device history record review is not applicable because, prior to the reported issue the device was in service for 2 or more years and a manufacturing defect is very unlikely.Other referenced part used : obm dab (digital acquisition box) (b)(4), udi (b)(4).Install date: (b)(6) 2021.Parts to be returned to natus for evaluation.
 
Event or Problem Description
Part obm00401 obm main unit v3.1.5.The unit stopped working while being used in a procedure continuous monitoring study.The screen showed a system failure error.The user removed the obm system from use and replaced it with a different system to continue the study.The patient was not harmed.
 
Event or Problem Description
Part obm00401 obm main unit - v3.1.5 - the unit stopped working while being used in a procedure - continuous monitoring study.The screen showed a system failure error.The user removed the obm system from use and replaced it with a different system to continue the study.The patient was not harmed.
 
Additional Manufacturer Narrative
Follow up report 002 ref to natus complaint (b)(4) there are no capa's related to this issue.The affected product was returned, see investigation results below: in review of product serial numbers monitor (b)(6) and obm dab (digital acquisition box) s/n (b)(6).There was no observed significant physical damage to the exterior of the device.The monitor and dab unit turned on and off properly.And were put into testing at the system level, unit level, and board level.With ncr032653 being driven in parallel to support.At the system level, it was observed that dab unit (b)(6) was failing for impedance.Isolating the unit at the unit level the top-right impedance level was high for the dab patient connection test.Resulting in the unit producing a system level failure in association with the monitor.After disassembly of the unit for board level testing it was observed that the unit was out of calibration and contaminated.Root cause/probable root cause: the dab failure was due to contamination and being out of calibration for impedance.With the unit being produced july 25, 2020, it was not returned for service and in need of cleaning and recalibration.When the unit was cleaned, and board of the dab was recalibrated the unit successfully passed testing at the board and system level.Recommended actions: no recommended actions at this time due to no malfunctions or failures observed during testing.Closure rationale: no action necessary, normal wear & tear.Low safety risk of harm, individual complaint related to issue stated.
 
Additional Manufacturer Narrative
Follow up report 001 ref to natus complaint #(b)(4).The affected product was returned.Engineering have confirmed the devices are with them and investigation is in process.Per (b)(4), hazard id 5.5, severity 3-marginal, risk level low.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.Awaiting investigation results.Other referenced part used - obm dab (digital acquisition box) p/n: obm00002, udi (b)(4).Install date: 10-mar-2021, manufacturing date jun 2020.
 
Event or Problem Description

Brand Name
OBM MAIN UNIT - V3.1.5
Common Device Name
OBM MAIN UNIT - V3.1.5
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd.
2568 bristol circle
oakville, ontarios, l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
gráinne walsh
dba excel-tech ltd.
2568 bristol circle
oakville, ontarios, l6h 5s1, 
CA  
MDR Report Key16929219
Report Number9612330-2023-00008
Device Sequence Number20522224
Product Code OMA
UDI-Device Identifier00382830010924
UDI-Public00382830010924
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOBM00401
Device Catalogue NumberOBM00401
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer05/09/2023
05/09/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date08/03/2023
09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age3 DA
Patient SexPrefer Not To Disclose